Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 27, NWS Jacksonville, FL

September 20, 2007Marion County, Florida

NWS Jacksonville, FL issued this tornado warning at Sep 20, 2007, 10:02 PM EDT for Marion County, Florida. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2007, 10:02 PM EDT (02:02 UTC)
Expired
Sep 20, 2007, 10:45 PM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Marion County, FL

The radar

The Tampa radar (KTBW), 149 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 10:11 PM EDTTSTM WND DMGSummerfield, FLTREES AND POWERLINES DOWN ALONG 47TH AVENUE.
Sep 20, 10:27 PM EDTTSTM WND GST 55Silver Springs Shores, FL
Sep 20, 10:27 PM EDTHAIL 0.75Silver Springs Shores, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 2.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1088 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 210202
TORJAX
FLC083-210245-
/O.NEW.KJAX.TO.W.0027.070921T0202Z-070921T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1002 PM EDT THU SEP 20 2007

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 1045 PM EDT

* AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  WEIRSDALE...OR NEAR LADY LAKE...MOVING NORTHWEST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WEIRSDALE...OCKLAWAHA...LAKE WEIR...SILVER SPRINGS SHORES AND
  SANTOS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR 
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER 
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2894 8220 2909 8239 2923 8200 2895 8185
      2894 8186
TIME...MOT...LOC 0202Z 140DEG 23KT 2893 8198

$$

SHASHY
1 follow-up statement
000 
WWUS52 KJAX 210219
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 PM EDT THU SEP 20 2007

FLC083-210245-
/O.CON.KJAX.TO.W.0027.000000T0000Z-070921T0245Z/
MARION FL-
1019 PM EDT THU SEP 20 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR SOUTHERN
MARION COUNTY...

AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR LAKE WEIR...OR
NEAR THE VILLAGES...MOVING NORTHWEST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLEVIEW...SILVER SPRINGS SHORES AND SANTOS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2898 8215 2911 8225 2923 8201 2919 8197
      2911 8194 2909 8191 2906 8191 2897 8186
      2894 8186
TIME...MOT...LOC 0219Z 155DEG 23KT 2904 8198

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 20, 9:19 PM EDT, 43 minutes earlier.

Area forecast discussion, Sep 20, 9:19 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 PM EDT THU SEP 20 2007

.UPDATE...LOW PRESSURE IN THE GULF AROUND 120 MILES WSW OF TAMPA
CONTINUES TO DRIFT WNW. THUNDERSTORMS ERUPTED TO THE EAST OF
THE LOW ACROSS WEST CENTRAL AND NORTH CENTRAL FL THIS AFTERNOON
SOME OF WHICH WERE SEVERE AND PRODUCED DAMAGING WINDS. WITH HEATING
OF THE DAY OVER STORMS ARE NOT EXPECTED TO BE SEVERE THE REST OF THIS
EVE BUT A FEW WILL BE STRONG WITH HEAVY RAIN. HAVE RAISED POPS TO
LIKELY ACROSS THE SOUTHERN CWA (FROM THE LOWER SUWANNEE VALLEY TO
MARION COUNTY) UNTIL 06Z THEN BEGIN TO LOWER AFTER THAT AS ACTIVITY
WILL BE MAINLY FOCUSED ACROSS THE GULF COAST.

&&

.AVIATION...HAVE GONE WITH PREVAILING MVFR AT ALL TAFS SITES
DUE TO CIGS/VSBY. A BAND OF SHOWERS WITH EMBEDDED STORMS WILL
BE MOVING NORTH ACROSS GNV THROUGH 04Z.

&&

.MARINE...CURRENT FORECAST ON TRACK AND EXPECT A GRADUAL DECREASE
IN SEAS TONIGHT. WILL KEEP SCA OFFSHORE FOR SEAS UNTIL MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  86  70  89 /  40  50  30  40
SSI  76  84  75  86 /  40  60  30  40
JAX  75  87  72  88 /  40  50  30  50
SGJ  77  86  74  86 /  40  40  20  60
GNV  73  88  70  89 /  60  50  30  60
OCF  73  88  71  89 /  60  50  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
     TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
     TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
     60 NM OFFSHORE.

&&

PP/ARS/PK
Hazardous weather outlook, Sep 20, 9:58 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
958 PM EDT THU SEP 20 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
958 PM EDT THU SEP 20 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...SEVERE THUNDERSTORMS POSSIBLE WITH ISOLATED TORNADOES
ACROSS NORTH CENTRAL FLORIDA THIS EVENING...

...LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE
ACROSS NORTH CENTRAL FLORIDA THIS EVENING...

LOW PRESSURE ACROSS THE GULF SOUTHWEST OF TAMPA IS PRODUCING
A BAND OF STRONG THUNDERSTORMS WITH HEAVY RAIN ACROSS NORTH
CENTRAL FLORIDA. A FEW OF THESE STORMS MAY BE SEVERE THIS
EVENING ALONG WITH ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL
IN EXCESS OF 2 INCHES MAY PRODUCE LOCALIZED FLOODING OF A
FEW LOW LYING AREAS. THE STORMS ARE EXPECTED TO TAPER OFF
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND.

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS NORTH CENTRAL FLORIDA ARE REQUESTED TO ACTIVATE
IF WARNINGS ARE ISSUED. ALSO...REPORT HEAVY RAINFALL AND
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Sep 20, 5:48 PM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
548 PM EDT THU SEP 20 2007

FLZ037-040-202230-
MARION-PUTNAM-
548 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
MARION AND SOUTHERN PUTNAM COUNTIES FOR STRONG WINDS...EXCESSIVE
LIGHTNING AND FUNNEL CLOUDS VALID UNTIL 630 PM EDT...

AT 548 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SALT SPRINGS...MOVING NORTHWEST AT
10 TO 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HOG VALLEY AND ORANGE SPRINGS THROUGH 630 PM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE
Special weather statement, Sep 20, 7:17 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
717 PM EDT THU SEP 20 2007

FLZ040-210000-
MARION-
717 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 800 PM EDT...

AT 717 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 20 MILES SOUTHEAST OF DUNNELLON...OR 8
MILES NORTHWEST OF WILDWOOD...MOVING NORTHWEST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUNNELLON AND RAINBOW
LAKES ESTATES THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, Sep 20, 9:04 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 PM EDT THU SEP 20 2007

FLZ040-210145-
MARION-
904 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS VALID UNTIL 945 PM EDT...

AT 902 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF WEIRSDALE...OR 3 MILES
SOUTHWEST OF THE VILLAGES...MOVING NORTH AT 35 MPH. ADDITIONAL
STORMS WERE NEAR OCALA MOVING NORTH AT 25 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND WEIRSDALE...OCKLAWAHA... LAKE
WEIR...SUMMERFIELD...MOSS BLUFF...BELLEVIEW...SILVER SPRINGS
SHORES...LYNNE...SANTOS AND OCALA AIRPORT THROUGH 945 PM EDT. GUSTY
WINDS OF UP TO 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS. IN ADDITION...HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SHASHY
Local storm report, Sep 20, 9:29 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND DMG     OCALA                   29.19N 82.13W
09/20/2007                   MARION             FL   LAW ENFORCEMENT

            LARGE TREE FELL ON POWERLINES NEAR COUNTY ROAD 475 AND SE
            20TH STREET.

&&

PP
Special weather statement, Sep 20, 9:50 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 PM EDT THU SEP 20 2007

FLZ040-210230-
MARION-
950 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 1030 PM EDT...

AT 950 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF WEIRSDALE...OR OVER
THE VILLAGES...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND WEIRSDALE...SUMMERFIELD...OCKLAWAHA...LAKE
WEIR...BELLEVIEW...SILVER SPRINGS SHORES...SANTOS...OCALA AIRPORT AND
OCALA THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Local storm report, Sep 20, 9:52 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HEAVY RAIN       WEIRSDALE               28.98N 81.92W
09/20/2007  E0.00 INCH       MARION             FL   TRAINED SPOTTER

            MINOR STREET FLOODING AT COUNTY ROAD 25 AND HIGHWAY 42. 4
            TO 8 INCHES STANDING WATER ON SOME ROADS.

&&

PKEEGAN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:12 PM EDTSevere Thunderstorm WarningJAXMarion48 min
Sep 20, 10:45 PM EDTTornado WarningJAXMarion45 min
Sep 20, 11:28 PM EDTSevere Thunderstorm WarningJAXMarion47 min
Sep 20, 11:51 PM EDTTornado WarningJAXAlachua39 min
Sep 21, 12:14 AM EDTSevere Thunderstorm WarningJAXMarion46 min
Sep 21, 12:30 AM EDTSevere Thunderstorm WarningJAXAlachua45 min
Sep 21, 1:00 AM EDTSevere Thunderstorm WarningJAXMarion, Putnam45 min
Sep 21, 1:24 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford51 min
Sep 21, 1:51 AM EDTSevere Thunderstorm WarningJAXPutnam39 min

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.